Vagifem and progesterone

Common Questions and Answers about Vagifem and progesterone

activella

I am 58 and three years post menopause. I have been using Vagifem for over a year and love it. No side effects for me or my husband. I have read a lot about it and it seems to be widely thought of as an effective remedy for vaginal dryness in a way that does not let the estrogen be absorbed by the body. I will continue to use it.
When Vagifem or Estrace is prescribed for a post menopausal woman with a uterus, should a progestin always be prescribed as well? I've been taking Vagifem for 2 years without a progestin, and now I have to undergo an endometrial biopsy because of some buildup of the lining of my uterus (I have no bleeding....it showed up on an TV ultrasound...small changes and endometrial thickness of 5mm).
I was without estrogen for some time in this year, and then I used local estrogen (Vagifem) and Vaginal balans. My vagina and vaginal atrium and urethra are in poor condition. I have also had osteopenia previously. And I have hypercalcemia, I should not use calcium pills. Could it be possible that I have cystitis or vaginitis? I hardly have any discharge from vagina. I had my first bacterial vaginitis in January this year. I had abnormal bleeding before it.
These compounding pharmacies obtain the bioidentical or natural hormones, Estradiol, Progesterone, and Testosterone in USP raw powder from for the SAME suppliers the drug companies do. They use different amounts of each but the hormones are the same. Many formulations are based on Saliva testing to “individualize” hormone therapy. It is well documented that hormone levels in saliva vary widely and do not correlate well with blood levels.
Although it works as both a moisturizer and a lubricant, it is oil-free, water-free, and fragrance-free, and not at all sticky or gooey. It contains Dimethicone, somewhat similar to the spray lubricant for treadmills :-) and is safe to use with latex condoms. Another product, which is very similar in consistency to natural vaginal secretions, is Miracle of Aloe's "Perfect Match.
dr has me on promitrium and i felt it was making me more depressed so tried progesterone cream felt worse im on compounded t and was getting sex drive back ...any of you here with depression going thru meanapause or had a complete hystrectomy have any experience with this? Maybe im not giving it enough time...when i started on estrogen in july it was .03 of menest,,,now i take .
Crinone vaginal gel, intramuscular progesterone, and Prometrium capsules are natural progesterone preparations which are safe to use during pregnancy. In woman with recurrent pregnancy loss heparin and baby aspirin are helpful to keep open the blood vessels in the placenta. Steroids may also be helpful since they act by inhibiting the cellular immune response. The duration of treatment depends on your particular situation.
She said I could stop the Vagifem for 3 months and have another ultrasound, however, she recommends that I have the biopsy now. Can you please explain what "Adenomyosis versus hyperplastic changes" means? And would you suggest a biopsy based on these results? My doctor told me that I don't have to stop taking the Vagifem, however, I don't feel comfortable taking it now. Do you feel I should discontinue? Thank you for your assistance.
I would think your doctor would probably have you stop the estrogen and progesterone between 10 and 12 weeks. I know it's a lot right now to take but it's so very important to make sure you take these meds consistently right now. Your body is not producing enough of the estrogen and progesterone quite yet to sustain a pregnancy. Your RE should be having your labs checked and will know when it's safe to discontinue each med. congrats on your pregnancy!
For estrogen I had the ring (can't remember the name) for a few months and then switched to vagifem. I have had the vagifem for only a few months as well. My pap last year detected HPV, but this year was normal, but this time endometrial cells were detected in my pap. I have no bleeding. My gynecologist wants me to have an endometrial biopsy. How worried should I be that this is endometrial cancer? Thanks.
For the last 6 months I have been getting tearing (look like paper cuts) in my vaginal area (1/4 to 1/2 inch long). I get the tears at least once or twice a week and they last from 2-4 days, go away for a few days and then come back. They continue to occur in the same locations; 1. Inside the vaginal lips on the sides almost always in the crease (between the labia minora and majora?) 2. Between the anus and vaginal opening (perineum) 3. Above the clitoris in the "hood" area.
However, the lack of progesterone can also cause pelvic congestion. The blood vessels swell and cause pressure and low back pain and even some urinary frequency. This is also normal and the most common reason for your problems. However, other things may also be going on. The ultrasound is a good idea to see if a fibroid is pressing in front on your bladder or behind on your lower back and the nerves that go to your thighs which is what causes pain.
03 mg my dr checked my blood hormones levels and wants me to try estratest for a month along with vagifem//i had been feeling good on the menest other than getting a uti,which i started bactrim 2 days ago and my anxiety is out of this worlld and im tired but cant sleep...would this be from switching estrogens> I was only on menest for 1 month and had not been on any estrogens for 8 years....
im developing bruises also anyone have a clue,and the vagifem supposoties seem to make my anxiety worse..im seeing dr tommorow..
a higher dose of estrogen...my sex drive was coming back and now its going..im wondering if i might not need the progesterone,could it be the one making my breasts sore and im on depression meds anywasy and i read it can drppress u..
They worked fine until after about 8 months when (after about 4 months of investigation) my doctor and I realized that my FSH was through the roof (105) and all the estrogen was being sucked out of the rest of my body - including my bladder which was giving me horrendous bladder pain and pressure. I went off the pill and was put on vagifem estrogen suppositories, which has helped the bladder, but now I am bleeding like crazy again.
During the surgery it was found that my ovaries were stuck to my rectum, posterior cervix and abdominal side wall. I know it was a mess and my thought is, could this pain be a return of endo where I started estrogen replacement after 2 weeks? I was more of a mess from the surgical menopause than I ever expected. I am at the point that I wish I never had the surgery as I knew how to deal with the pain prior. I now have burning with intercourse, so they put me on vagifem, 1 tablet twice weekly.
I have correced the problem, though, by going back to my Trusty Vivelle and at a decent dose. I also stopped using Progesterone and since then things have been even better. I still use testosterone. I find it totally unacceptable that in order to finish urinating, I have to literally stand up and put my head to the floor just to get everything to drain. Crazy. As far as Intimacy, too, my husband said just recently he has noticed a huge difference.
The sweating is to the point that I cannot keep up with fluid intake, especially when at work. Since my onc and I have not agreed on other controversal issues, I went to my gyne. Since I am er- pr- he let me have year supply of estrogen. There is a study going on that is giving women that are hormone - hormones because it is easier to treat if they can convert them.
I was checked in December 2005 by my general practitioner for STDs and HIV. All the rest results came back normal and/or negative. The smell and discharge decreased; almost faded totally away. But now in January 2006, although I have not had intercourse since November 2005, I began smelling the smell again and the discharge has increased. It has changed in its look and consistency. It has been white, milky, but lately it has been somewhat watery.
I have been having a problem of bleeding during intercourse for almost 2 years now. I have been to 3 OB-GYN. The first one did a pap smear and tests for Chlamydia and Gonorrhea, and all came out normal. But since there were WBCs in my result, she gave me antibiotics. This somehow lessened the bleeding, but it kept on recurring. There was a time, she didnt know what to do, and thought that I might have been allergic to the condom we were using. And so she shifted me to contraceptive pills.
When I took progesterone, Prometrium, I had lots of cramping and felt horrible. I now take Endometrin and it works great for me with less side effects. Prometrium gave me pregnancy like symptoms, just to let you know. Glad you are feeling better and hopefully you will do well with whatever progesterone you use. I do my beta on Nov. 2. Sending tons of baby dust!
MedHelp Health Answers